Alert archive / North Dakota / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 25, NWS Bismarck, ND

May 31, 2018McKenzie County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at May 31, 2018, 3:00 AM CDT for McKenzie County, North Dakota. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 31, 2018, 3:00 AM CDT (08:00 UTC)
Expired
May 31, 2018, 3:41 AM CDT
In force
41 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County McKenzie County, ND

The radar

The Minot AFB radar (KMBX), 201 km from the middle of the area, began a volume at 08:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 8.0 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2018-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2018-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
1595 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

419 
WUUS53 KBIS 310800
SVRBIS
NDC053-310900-
/O.NEW.KBIS.SV.W.0025.180531T0800Z-180531T0900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Bismarck ND
300 AM CDT THU MAY 31 2018

The National Weather Service in Bismarck has issued a

* Severe Thunderstorm Warning for...
  Central McKenzie County in northwestern North Dakota...

* Until 400 AM CDT/300 AM MDT/.

* At 300 AM CDT/200 AM MDT/, a severe thunderstorm was located 10
  miles southwest of Arnegard, or 15 miles southwest of Watford City,
  moving east at 20 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* This severe thunderstorm will be near,
  Arnegard around 325 AM CDT.
  Watford City around 345 AM CDT.

Other locations impacted by this severe thunderstorm include Rawson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4779 10383 4802 10313 4767 10305 4767 10310
      4763 10310 4757 10365
TIME...MOT...LOC 0800Z 249DEG 19KT 4769 10358 

HAIL...1.00IN
WIND...60MPH
 
$$

EDWARDS
3 follow-up statements
323 
WWUS53 KBIS 310816
SVSBIS

Severe Weather Statement
National Weather Service Bismarck ND
316 AM CDT THU MAY 31 2018

NDC053-310900-
/O.CON.KBIS.SV.W.0025.000000T0000Z-180531T0900Z/
McKenzie ND-
316 AM CDT THU MAY 31 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM CDT
FOR CENTRAL MCKENZIE COUNTY...

At 316 AM CDT, a severe thunderstorm was located 5 miles south of
Arnegard, or 9 miles southwest of Watford City, moving northeast at
20 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Watford City, Alexander, Arnegard and Rawson. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4802 10313 4767 10305 4767 10310 4763 10310
      4758 10355 4780 10378
TIME...MOT...LOC 0816Z 245DEG 19KT 4773 10346 

HAIL...1.00IN
WIND...60MPH
 
$$

EDWARDS
480 
WWUS53 KBIS 310834
SVSBIS

Severe Weather Statement
National Weather Service Bismarck ND
334 AM CDT THU MAY 31 2018

NDC053-310900-
/O.CON.KBIS.SV.W.0025.000000T0000Z-180531T0900Z/
McKenzie ND-
334 AM CDT THU MAY 31 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM CDT
FOR CENTRAL MCKENZIE COUNTY...

At 333 AM CDT, a severe thunderstorm was located over Watford City,
moving northeast at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Watford City, Arnegard and Rawson. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4802 10313 4767 10305 4767 10310 4763 10310
      4758 10355 4776 10367 4786 10360
TIME...MOT...LOC 0833Z 245DEG 17KT 4778 10333 

HAIL...1.00IN
WIND...60MPH
 
$$

EDWARDS
635 
WWUS53 KBIS 310841
SVSBIS

Severe Weather Statement
National Weather Service Bismarck ND
341 AM CDT THU MAY 31 2018

NDC053-310850-
/O.CAN.KBIS.SV.W.0025.000000T0000Z-180531T0900Z/
McKenzie ND-
341 AM CDT THU MAY 31 2018

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MCKENZIE COUNTY IS
CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.  However small hail and
gusty winds are still possible with this thunderstorm.

LAT...LON 4802 10313 4767 10305 4767 10310 4763 10310
      4758 10355 4776 10367 4786 10360
TIME...MOT...LOC 0840Z 249DEG 19KT 4779 10327 

$$

EDWARDS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 12:00 AM CDT, 3 hours earlier.

Area forecast discussion, May 31, 12:00 AM CDT, 3 hours before
Area Forecast Discussion
National Weather Service Bismarck ND
1200 AM CDT Thu May 31 2018

.UPDATE...
Issued at 1150 PM CDT Wed May 30 2018

Increased PoPs across northwest and far north central North
Dakota with this update as of 05 UTC. Elevated convection
continues along the baroclinic zone across northwest North Dakota
in an environment characterized by MUCAPE around 1000 j/kg with
effective deep layer shear as high as 35 kts. Thus, a few storms
could be strong to severe over the next 1-2 hours with marginal
severe hail the primary threat. Further west, expect the congealed
mass of showers and thunderstorms across northeast Montana to
propagate into northwest North Dakota by 07 UTC. However,
decreasing elevated instability and the overall mode of the
complex suggest the severe threat is very, very low.

UPDATE Issued at 1000 PM CDT Wed May 30 2018

The main adjustment with this update was to increase the coverage
of fog late tonight and early Thursday morning in central ND. The
presence of weak deep-layer winds beneath a shortwave ridge axis,
seasonably-high low-level moisture content that will be augmented
locally in some spots by recent rainfall, and a supportive stable
boundary layer per modified Richardson Number output all supports
the fog that's been consistently simulated by the HRRR and GLAMP.
Given the setup, later shifts will need to monitor for a possible
Dense Fog Advisory issuance, especially over south central ND.

Meanwhile, initial convection has entered northwestern ND as the
first in a series of mid-level impulses in developing southwest
flow aloft have reached the area. Additional upstream convection
in MT may propagate into western and especially northwestern ND
through the night, but initially-moderate bouyancy that's being
offset by weak shear will be replaced by weaker elevated CAPE on
the order of 400-800 J/kg after 06 UTC, but modestly larger wind
shear. The net effect should continue to be a generally low risk
of severe storms overnight, especially once instability decreases
somewhat over northwest ND where a more intense storm is ongoing
as of 03 UTC.

UPDATE Issued at 604 PM CDT Wed May 30 2018

We increased PoPs into the 40 to 50 percent range in northwest ND
this evening in respect to upstream convection propagating across
northeast MT as of 23 UTC. Simple extrapolation takes the leading
cells across the state line beginning about 00 UTC, and a time-
lagged consensus of recent HRRR iterations suggests that the
activity could make it as far east as a Bowbells to Parshall line
before it diminishes by late evening. MLCAPE of 500-1000 J/kg is
present, but effective shear is 20 kt or less, which will greatly
marginalize any severe threat. Diurnally-steepened low-level lapse
rates could support gusty outflow winds, though. Otherwise, the
convection in central ND is diminishing as convective processing
and expanding cool outflow is reducing instability, a process
that will only be hastened by the onset of boundary layer cooling
over the next one to two hours.

&&

.SHORT TERM...(This evening through Thursday)
Issued at 203 PM CDT Wed May 30 2018

The main forecast issue in the short term period will be
shower and thunderstorm chances today and Thursday.

Surface and upper level low were located in the vicinity of the
southern James River Valley early this Wednesday afternoon.
Scattered showers and a few thunderstorms continue over central and
eastern ND within the circulation of the 50H low. Expect activity to
continue through the afternoon. Weak shear and modest instability
should inhibit severe activity, but a few stronger cells are
possible with small hail and locally gusty winds. Heavy rain will
be associated with these storms. Afternoon activity is expected
to diminish in the early evening over eastern portions of central
ND.

The next threat of thunderstorms will be late this evening and
overnight in the northwest portion of the state as convection
fires over Saskatchewan into north central MT today along a
surface cold front and pushes eastward. CAMS vary in the extent of
intrusion of convection into NW and even NC North Dakota before
it runs into less favorable atmospheric conditions of weaker bulk
shear and increasing CIN with the loss of daytime heating. The
cold front associated with this convection will become stationary
over nw/nc ND late tonight with patchy fog mainly along and north
of this boundary late tonight into Thursday morning. Also extended
a mention of patchy fog south through central ND with light
surface flow.

On Thursday, upper level ridging increases over central and eastern
ND as a western upper trough moves onto the western U.S. coast.
Think that most of the forecast area will see capping on Thursday
but the aforementioned stationary will be a focus for low level
moisture pooling and will reside close to upper level impulses
impinging on the mid level trough. The daytime hours over the
northwest and north central Thursday may be a will be a battle
along this boundary over the nw/nc between capping and convective
initiation. While most of the forecast area remains dry. Another
potential concern late Thursday afternoon will be the west central
into the southwest portion of the state. Strong surface heating
over the northern high plains of Wyoming and southeast Montana
will provide moderate to strong instability along the surface
trough. Deep layer shear of 30 to 40 knots becomes nearly
orthogonal to the surface trough. If daytime heating can overcome
the capping, isolated discrete severe convection could develop in
this area. The 12 UTC NAMNest hints at this possibility.
Convection here would likely succumb to strong capping before it
makes it too far east.

.LONG TERM...(Thursday night through Wednesday)
Issued at 203 PM CDT Wed May 30 2018

Thursday evening moderate instability and strong deep layer shear
supports the potential for organized severe convection over
eastern Montana and into northwest ND. Given shear orientation
somewhat parallel to the surface boundary, storms may quickly
cluster, with possible MCS formation along the international
border through the late evening and overnight sustained by a
strengthening low level jet. Scattered elevated convection may
develop across the remainder of western and central North Dakota
through the night with the low level jet, continued moisture
transport, Elevated Mixed Layer (EML) arrival and impulses in
southwest flow aloft. Although this is less certain.

A more significant severe weather event is possible across
western and central North Dakota on Friday. This has been
consistently shown by the global suite and CIPs analogs. Most of
western and central North Dakota remain in a Slight Risk in the
SPC Day 3 outlook. Moderate to strong instability is forecast to
build across central North Dakota within the warm sector of the
surface low. Deep layer shear is forecast to be sufficient for
organized convection. The highest shear however may potentially
lag the cold/occluding front. Strong forcing with the arrival of
the significant shortwave and mid level jet is expected late
Friday afternoon through Friday night, coupled with low level
forcing with the occluding frontal boundaries. All threats remain
possible as storm mode may range from initial supercells to
upscale growth into linear segments. Certainly questions of
capping and cloud cover impacts from overnight convection still
remain, and likely will into Friday. However, the consistent
signal, strength of forcing, and instability and shear parameter
spaces all point to a possible widespread severe threat across the
area on Friday.

We dry out over the upcoming weekend. However a stray shower or
thunderstorm is possible over the north central Saturday
afternoon. Slightly cooler late in the weekend into next week with
chances of showers and thunderstorms returning Tuesday and
Wednesday.

&&

.AVIATION...(For the 06Z TAFS through 06Z Thursday night)
Issued at 1150 PM CDT Wed May 30 2018

Localized MVFR conditions in thunderstorms are possible in northwestern
ND tonight, possibly impacting KISN. A new round of more intense
and possibly severe storms will likely erupt after 21 UTC Thursday
near a surface front in western ND, so the 06 UTC TAFs may
reflect higher probabilities of impacts at the KISN and KDIK
terminals late Thursday afternoon and evening.

Meanwhile, the presence of a moist air mass and light winds will
likely favor fog and possible low stratus development in central
ND late tonight and Thursday morning. IFR to LIFR conditions are
possible, especially at KBIS and KMOT between 10 and 14 UTC.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...PA
SHORT TERM...TWH
LONG TERM...TWH
AVIATION...PA
Hazardous weather outlook, May 30, 11:48 PM CDT, 3 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Bismarck ND
1148 PM CDT Wed May 30 2018

NDZ001>004-009>011-017-018-010500-
Divide-Burke-Renville-Bottineau-Williams-Mountrail-Ward-McKenzie-
Dunn-
1148 PM CDT Wed May 30 2018 /1048 PM MDT Wed May 30 2018/

This Hazardous Weather Outlook is for portions of north central
North Dakota, northwest North Dakota, and southwest North Dakota.

.DAY ONE...Tonight

Scattered thunderstorms are possible across northwest and north
central North Dakota tonight. A few storms could be strong with
small hail, gusty winds, and dangerous lightning. An isolated
severe thunderstorm is not out of the question.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Two rounds of severe weather are possible across western and
central North Dakota Thursday through Friday night.

For Thursday, the most likely scenario is for severe thunderstorms
to possibly develop across west central and northwest North
Dakota late Thursday afternoon or early evening, and possibly move
into north central North Dakota during the late evening and
overnight. Additional scattered thunderstorms, possibly strong to
severe, may develop late Thursday evening and through the night
across the southwest and south central. Large hail to ping pong
ball size, damaging winds in excess of 65 mph, heavy rainfall, and
dangerous lightning are the primary threats.

A potentially more widespread, and significant severe weather
event is possible Friday afternoon through Friday night across
western and central North Dakota. The greatest risk at this time
appears to be across the central. All hazards are possible
including potentially very large hail, damaging winds, a few
tornadoes, and heavy rainfall. Some uncertainty remains, and
details will be refined as the event approaches.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed especially across northwest and
far north central North Dakota late Thursday afternoon through
Thursday night. Spotter activation may be needed across most of
western and central North Dakota on Friday.

NDZ005-012-013-019>023-025-031>037-040>048-050-051-010500-
Rolette-McHenry-Pierce-Mercer-Oliver-McLean-Sheridan-Wells-Foster-
Golden Valley-Billings-Stark-Morton-Burleigh-Kidder-Stutsman-
Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan-La Moure-
McIntosh-Dickey-
1148 PM CDT Wed May 30 2018 /1048 PM MDT Wed May 30 2018/

This Hazardous Weather Outlook is for portions of north central
North Dakota, south central North Dakota, southeast North Dakota,
and southwest North Dakota.

.DAY ONE...Tonight

Areas of fog are possible late tonight and early Thursday morning.
The fog could become dense over parts of central North Dakota.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Two rounds of severe weather are possible across western and
central North Dakota Thursday through Friday night.

For Thursday, the most likely scenario is for severe thunderstorms
to possibly develop across west central and northwest North
Dakota late Thursday afternoon or early evening, and possibly move
into north central North Dakota during the late evening and
overnight. Additional scattered thunderstorms, possibly strong to
severe, may develop late Thursday evening and through the night
across the southwest and south central. Large hail to ping pong
ball size, damaging winds in excess of 65 mph, heavy rainfall, and
dangerous lightning are the primary threats.

A potentially more widespread, and significant severe weather
event is possible Friday afternoon through Friday night across
western and central North Dakota. The greatest risk at this time
appears to be across the central. All hazards are possible
including potentially very large hail, damaging winds, a few
tornadoes, and heavy rainfall. Some uncertainty remains, and
details will be refined as the event approaches.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed especially across northwest and
far north central North Dakota late Thursday afternoon through
Thursday night. Spotter activation may be needed across most of
western and central North Dakota on Friday.

In the hours before

Special weather statement, May 30, 10:48 PM CDT, 4 hours 12 minutes before
Special Weather Statement
National Weather Service Bismarck ND
1048 PM CDT WED MAY 30 2018

NDZ002-003-310415-
Renville ND-Burke ND-
1048 PM CDT WED MAY 30 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN RENVILLE AND
NORTHEASTERN BURKE COUNTIES UNTIL 1115 PM CDT...

At 1048 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Flaxton, or 13 miles north of Bowbells, moving
southeast at 25 mph.

Nickel size hail and wind gusts to 40 mph will be possible with this
storm.

Locations impacted include...
Bowbells, Flaxton and Northgate.

LAT...LON 4900 10196 4891 10175 4875 10202 4880 10202
      4881 10215 4872 10215 4872 10223 4899 10250
      4900 10248
TIME...MOT...LOC 0348Z 315DEG 23KT 4900 10228

EDWARDS
Special weather statement, May 30, 11:07 PM CDT, 3 hours 53 minutes before
Special Weather Statement
National Weather Service Bismarck ND
1107 PM CDT WED MAY 30 2018

NDZ009-310445-
Williams ND-
1107 PM CDT WED MAY 30 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WILLIAMS COUNTY
UNTIL 1145 PM CDT...

At 1106 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Alamo, or 26 miles north of Williston, moving southeast
at 20 mph.

Nickel size hail and wind gusts to 50 mph will be possible with this
storm.

Locations impacted include...
Alamo, Zahl and Appam.

Very heavy rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4864 10369 4863 10362 4852 10318 4826 10340
      4850 10383
TIME...MOT...LOC 0406Z 303DEG 16KT 4854 10367

VINING
Special weather statement, May 30, 11:28 PM CDT, 3 hours 32 minutes before
Special Weather Statement
National Weather Service Bismarck ND
1128 PM CDT WED MAY 30 2018

NDZ002-003-011-310500-
Ward ND-Renville ND-Burke ND-
1128 PM CDT WED MAY 30 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN WARD...WEST CENTRAL
RENVILLE AND EAST CENTRAL BURKE COUNTIES UNTIL MIDNIGHT CDT...

At 1127 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Bowbells, moving southeast at 25 mph.

Nickel size hail will be possible with this storm.

Locations impacted include...
Tolley and Norma.

LAT...LON 4882 10224 4896 10208 4881 10159 4859 10185
TIME...MOT...LOC 0427Z 307DEG 20KT 4884 10206

EDWARDS
Special weather statement, May 31, 12:26 AM CDT, 2 hours 34 minutes before
Special Weather Statement
National Weather Service Bismarck ND
1226 AM CDT THU MAY 31 2018

NDZ017-310615-
McKenzie ND-
1226 AM CDT THU MAY 31 2018

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL MCKENZIE COUNTY
UNTIL 115 AM CDT/1215 AM MDT/...

At 1226 AM CDT/1126 PM MDT/, trained weather spotters reported a
strong thunderstorm near Sidney, moving east at 15 mph.

Penny size hail and wind gusts to 50 mph will be possible with this
storm.

Locations impacted include...
East Fairview, Sather Dam and Cartwright.

LAT...LON 4792 10404 4797 10382 4765 10377 4764 10404
TIME...MOT...LOC 0526Z 259DEG 13KT 4776 10412

EDWARDS
Special weather statement, May 31, 1:58 AM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Bismarck ND
158 AM CDT THU MAY 31 2018

NDZ009-017-310745-
McKenzie ND-Williams ND-
158 AM CDT THU MAY 31 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN MCKENZIE
AND SOUTHWESTERN WILLIAMS COUNTIES UNTIL 245 AM CDT/145 AM MDT/...

At 158 AM CDT/1258 AM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 10 miles south of
Culbertson to 10 miles northeast of Savage. Movement was northeast at
30 mph.

Penny size hail and wind gusts to 50 mph will be possible with these
storms.

Locations impacted include...
Fairview, Alexander, Fort Union Trading Post, East Fairview, Trenton,
Sather Dam, Cartwright, Fort Buford State Historical Site,
Charbonneau and Fort Union.

LAT...LON 4816 10405 4825 10387 4767 10350 4747 10404
TIME...MOT...LOC 0658Z 231DEG 28KT 4800 10444 4753 10416

EDWARDS
Special weather statement, May 31, 2:47 AM CDT, 13 minutes before
Special Weather Statement
National Weather Service Bismarck ND
247 AM CDT THU MAY 31 2018

NDZ017-310830-
McKenzie ND-
247 AM CDT THU MAY 31 2018

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MCKENZIE COUNTY UNTIL
330 AM CDT/230 AM MDT/...

At 247 AM CDT/147 AM MDT/, Doppler radar was tracking a strong
thunderstorm 11 miles south of Alexander, or 18 miles southwest of
Watford City, moving east at 30 mph.

Nickel size hail and wind gusts to 50 mph will be possible with this
storm.

Locations impacted include...
Watford City, Alexander, Arnegard, Theodore Roosevelt National Park
North Unit, Sather Dam and Rawson.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4801 10312 4767 10306 4767 10310 4759 10310
      4755 10376 4765 10384 4780 10390
TIME...MOT...LOC 0747Z 260DEG 25KT 4768 10364

EDWARDS

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 9:27 PM CDTSpecial Weather StatementBISDivide48 min
May 30, 10:02 PM CDTSevere Thunderstorm WarningBISDivide, Williams58 min
May 30, 10:48 PM CDTSpecial Weather StatementBISBurke27 min
May 30, 11:07 PM CDTSpecial Weather StatementBISWilliams38 min
May 30, 11:28 PM CDTSpecial Weather StatementBISRenville32 min
May 31, 12:26 AM CDTSpecial Weather StatementBISMcKenzie49 min
May 31, 1:58 AM CDTSpecial Weather StatementBISMcKenzie47 min
May 31, 2:34 AM CDTDense Fog AdvisoryBISBurleigh, Emmons, Foster, Kidder, Logan, McHenry and 8 more8 hr
May 31, 2:47 AM CDTSpecial Weather StatementBISMcKenzie43 min
May 31, 2:08 PM CDTSpecial Weather StatementBISDunn37 min
May 31, 2:41 PM CDTSevere Thunderstorm WarningBISDunn, Stark64 min
May 31, 2:45 PM CDTTornado Warning Tornado observedBISDunn30 min
May 31, 3:13 PM CDTTornado WarningBISDunn, Mercer32 min
May 31, 3:28 PM CDTSevere Thunderstorm WarningBISBillings, Dunn, Stark47 min
May 31, 3:47 PM CDTTornado WarningBISMercer, Oliver28 min
May 31, 4:12 PM CDTSevere Thunderstorm WarningBISDunn, Stark48 min
May 31, 4:13 PM CDTSpecial Weather StatementBISMcKenzie47 min
May 31, 4:17 PM CDTSevere Thunderstorm WarningBISMercer, Oliver58 min
May 31, 4:40 PM CDTSevere Thunderstorm WarningBISHettinger, Slope, Stark65 min
May 31, 5:23 PM CDTTornado Warning Tornado observedBISMorton, Stark22 min
May 31, 5:29 PM CDTSevere Thunderstorm WarningBISDunn, Mercer, Morton, Stark46 min
May 31, 5:41 PM CDTSevere Thunderstorm WarningBISHettinger, Slope, Stark64 min
May 31, 5:41 PM CDTTornado WarningBISDunn, Mercer, Stark34 min
May 31, 6:19 PM CDTSpecial Weather StatementBISOliver41 min
May 31, 6:28 PM CDTSevere Thunderstorm WarningBISMorton, Oliver62 min
May 31, 6:43 PM CDTSevere Thunderstorm WarningBISGrant, Hettinger, Morton, Stark62 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.